Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Oct 7, 2009, 2:10 AM EDT for 5 counties in Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2009, 2:10 AM EDT (06:10 UTC)
- Expired
- Oct 7, 2009, 9:49 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 070610 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 210 AM EDT WED OCT 7 2009 ...A PERIOD OF VERY GUSTY WINDS THROUGH MID MORNING... .A DEEP LOW PRESSURE SYSTEM OVER NORTHERN MICHIGAN WILL MOVE QUICKLY AWAY FROM THE STATE THIS MORNING. BEHIND THIS SYSTEM...A CORE OF VERY STRONG WINDS WILL OVERSPREAD THE REGION EARLY THIS MORNING AND PERSIST THROUGH THE MID MORNING HOURS. STRONGEST WINDS WILL BE FOUND ALONG THE LAKE MICHIGAN SHORELINE AREAS... WHERE GUSTS OF 45 TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH QUICKLY LATE MORNING THROUGH THE AFTERNOON. MIZ016-019>021-025-031-071500- /O.NEW.KAPX.WI.Y.0004.091007T0610Z-091007T1500Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 210 AM EDT WED OCT 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. BEHIND A DEPARTING LOW PRESSURE SYSTEM...WINDS GUSTING TO AROUND 45 MPH CAN BE EXPECTED THROUGH THE MID MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADAM
2 follow-up statements
000 WWUS73 KAPX 070819 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 419 AM EDT WED OCT 7 2009 ...A PERIOD OF VERY GUSTY WINDS THROUGH MID MORNING... .A DEEP LOW PRESSURE SYSTEM OVER NORTHERN MICHIGAN WILL MOVE QUICKLY AWAY FROM THE STATE THIS MORNING. BEHIND THIS SYSTEM...A CORE OF VERY STRONG WINDS WILL OVERSPREAD THE REGION EARLY THIS MORNING AND PERSIST THROUGH THE MID MORNING HOURS. STRONGEST WINDS WILL BE FOUND ALONG THE LAKE MICHIGAN SHORELINE AREAS... WHERE GUSTS OF 45 TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH QUICKLY LATE MORNING THROUGH THE AFTERNOON. MIZ016-019>021-025-031-071500- /O.CON.KAPX.WI.Y.0004.000000T0000Z-091007T1500Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 419 AM EDT WED OCT 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. BEHIND A DEPARTING LOW PRESSURE SYSTEM...WINDS GUSTING TO AROUND 45 MPH CAN BE EXPECTED THROUGH THE MID MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SWR/ADAM
000 WWUS73 KAPX 071349 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 949 AM EDT WED OCT 7 2009 MIZ016-019>021-025-031-071500- /O.CAN.KAPX.WI.Y.0004.000000T0000Z-091007T1500Z/ EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-MANISTEE- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA...FRANKFORT...MANISTEE 949 AM EDT WED OCT 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND ADVISORY. THE WIND GUSTS HAVE DIMINISHED TO LESS THAN 35 MPH AND WILL CONTINUE TO DIMINISH THROUGH THE DAY. $$ JL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Oct 6, 10:53 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 6, 10:53 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1053 PM EDT TUE OCT 6 2009
.SYNOPSIS.../ISSUED AT 350 PM/
LOW PRESSURE LIFTING NORTHEAST ACROSS WISCONSIN THIS EVENING WILL
CROSS THE STATE TONIGHT...BRINGING PERIODS OF RAIN TO NORTHERN
MICHIGAN TONIGHT AND SCATTERED LAKE EFFECT RAIN SHOWERS WEDNESDAY
MORNING. DRIER AIR AND A RIDGE OF HIGH PRESSURE SLIDING IN FROM THE
WEST WILL BRING THE RAIN TO AN END BY WEDNESDAY AFTERNOON. BUT THE
DRY PERIOD WILL BE SHORT LIVED WITH MORE RAIN ON THE HORIZON...
LIKELY MOVING BACK INTO THE STATE LATER THURSDAY. GUSTY WEST TO
NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE DEPARTING LOW
PRESSURE CENTER OVERNIGHT AND CONTINUING THROUGH WEDNESDAY MORNING.
&&
.SHORT TERM.../ISSUED AT 1045 PM/...TONIGHT
ON THE LATEST SURFACE WEATHER MAP...LOW PRESSURE NOW OVER NORTHERN
LAKE MICHIGAN HAS NOW DEEPENED TO 988 MB. WIDESPREAD RAINFALL HAS
MOVED INTO EASTERN UPPER WITH WRAP AROUND MOISTURE ON THE BACKSIDE
OF THE LOW SPREADING INTO NORTHERN LOWER. THE MAIN SHORT TERM
FORECAST CONCERN REVOLVES AROUND WINDS AND POPS TONIGHT.
INTERESTING SETUP THUS FAR THIS EVENING AS LOW PRESSURE CONTINUES
TO BOMB OUT. WE HAVE BEEN MONITORING SHOWERS FOR ANY OF THE
STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE (NONE YET THAT WE
KNOW OF). WINDS HAVE BEEN REALLY GUSTY TO OUR SOUTH WHERE THE BEST
SURFACE PRESSURE GRADIENT LIES. IT STILL LOOKS LIKE WINDS WILL
INCREASE ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS BUT BELOW
HEADLINE CRITERIA. OTHERWISE...SHOWERS WILL CONTINUE TO WRAP INTO
THE REGION. UPDATED GRIDS/FORECAST OUT SHORTLY.
SULLIVAN
&&
.LONG TERM.../ISSUED AT 350 PM/...WEDNESDAY AND BEYOND
LOW PRESSURE SYSTEM WILL DEPART EARLY TOMORROW MORNING...LEAVING
BEHIND FAIRLY QUIET WEATHER INTO THURSDAY. HOWEVER...ACTIVE WEATHER
WILL RETURN LATE IN THE WEEK INTO THE UPCOMING WEEKEND AND THROUGH
AT LEAST THE FIRST HALF OF NEXT WEEK. SOUTHERN STREAM SHORTWAVE
ENERGY JUST OFF THE COAST OF CALIFORNIA WILL PHASE WITH A NORTHERN
STREAM WAVE DROPPING SOUTH OUT OF WESTERN CANADA LATE THIS
WEEK...HELPING TO CARVE OUT A DEEP AND BROAD UPPER LEVEL TROF
ACROSS THE NORTHERN TIER OF THE COUNTRY. THIS WILL EVENTUALLY MEAN
THE ARRIVAL OF MUCH COLDER CONDITIONS INTO THE GREAT LAKES OVER THE
WEEKEND AND INTO MUCH OF NEXT WEEK. THESE COLD CONDITIONS WILL THEN
BRING IN OUR FIRST PRECIPITATION TYPE ISSUES OF THE FALL AS INLAND
AREAS WILL LIKELY SEE THEIR FIRST SNOWFLAKES.
WEDNESDAY...850MB TEMPERATURES WILL HOVER AROUND 1C FOR MUCH OF THE
DAY...PUTTING DELTA TS BETWEEN 14-16. THIS LAKE
INSTABILITY...COMBINED WITH SOME LINGERING SYNOPTIC SUPPORT EARLY
TOMORROW MORNING WILL KEEP SOME LIGHT SCATTERED SHOWERS AROUND
DURING THE MORNING HOURS TOMORROW. HOWEVER...AS WE HEAD INTO THE
MIDDAY HOURS...CONDITIONS RAPIDLY DRY OUT ABOVE 850MB...LIKELY
LIMITING SHOWER POTENTIAL FOR THE REST OF THE DAY. HOWEVER...THE
SHALLOW CLOUD COVER MAY LINGER FOR MUCH OF THE DAY...BEFORE MORE
BREAKS APPEAR BY MID TO LATE AFTERNOON. TEMPERATURES WILL LIKELY
CLIMB JUST A TAD ABOVE 50 FOR MOST AREAS.
WEDNESDAY NIGHT AND THURSDAY...OPEN SOUTHERN STREAM WAVE WILL PUSH
ACROSS THE OHIO VALLEY...WITH THE MAIN BULK OF PRECIP STAYING OFF TO
OUR SOUTH. HOWEVER...WE WILL BE ON THE NORTHERN SIDE OF THIS SYSTEM
AND WE MAY SEE CONDITIONS SATURATE THROUGH THIS PERIOD...LEADING TO
LOW OVERCAST SKIES AND PERHAPS SOME LIGHT RAIN SHOWERS OR DRIZZLE.
MAIN UPPER LEVEL SUPPORT WILL REMAIN OFF TO THE SOUTHEAST.
THURSDAY NIGHT AND FRIDAY...AS THE SOUTHERN STREAM SYSTEM
DEPARTS...MID AND UPPER LEVEL DRY AIR WILL OVERSPREAD THE AREA
AGAIN. HOWEVER...DELTA TS WILL AGAIN INCREASE TO ABOVE 13 LEADING TO
MORE LAKE EFFECT CLOUDS AND PERHAPS RAIN SHOWERS. HOWEVER...WITH THE
DRY AIR ALOFT...OPTING TO ONLY KEEP LOW CHANCES THROUGH THIS PERIOD.
THE BETTER MID LEVEL MOISTURE WILL ONT ARRIVE UNTIL LATE FRIDAY
NIGHT INTO SATURDAY. SMALL DIURNAL CHANGE IN TEMPERATURES EXPECTED
AGAIN AS CLOUDS WILL KEEP HIGHS AND LOWS IN CHECK.
FRIDAY NIGHT ONWARD...MODELS ARE NOT IN COMPLETE AGREEMENT WITH
EXACTLY HOW COLD CONDITIONS WILL GET THIS WEEKEND AND EARLY NEXT
WEEK. WHAT IS CLEAR...IS THAT DELTA TS WILL REMAIN ABOVE 13 THROUGH
THE MIDDLE OF NEXT WEEK. THUS...HAVE INCREASED PRECIPITATION CHANCES
THROUGH THE WEEKEND AND INTO NEXT WEEK AS NORTHWEST LOWER/EASTERN
UPPER WILL LIKELY SEE A PROLONGED PERIOD OF LAKE EFFECT
PRECIPITATION. ALSO...SEVERAL SHORTWAVES APPEAR POISED TO IMPACT THE
AREA THROUGH EARLY NEXT WEEK...PRODUCING EVEN BETTER CHANCES FOR
PRECIPITATION. AS FOR THE PRECIPITATION TYPE...THE GFS DROPS 850MB
TEMPS TO -6C FRIDAY NIGHT...SUGGESTING A MIX OF SNOW/RAIN COULD
OCCUR. HOWEVER...GFS IS TYPICALLY OVERDONE WITH THE EXTENT OF COLD
AIR...SO OPTING TO FOLLOW THE LESS AGGRESSIVE ECMWF...WHICH HOLDS
OFF THE COLDER AIR UNTIL SUNDAY. THUS...WE WILL BRING A MIX OF
PRECIPITATION INTO THE FORECAST FOR EASTERN UPPER AND THE HIGHER
TERRAIN OF NORTHERN LOWER STARTING SUNDAY AND CONTINUING THROUGH
TUESDAY. BY TUESDAY...CONDITIONS MAY EVEN TURN COLD ENOUGH TO MAKE
THE PRECIPITATION PRIMARILY SNOW IN THE HIGHER TERRAIN. ALSO COULD
NOT RULE OUT OUR FIRST SLUSHY SNOW ACCUMULATION DURING THIS PERIOD
OF TIME IN THE HIGHER TERRAIN. CLOSER TO THE LAKESHORES...THE WARMER
BOUNDARY LAYER CONDITIONS SHOULD KEEP THINGS PRIMARILY RAIN. WITH
THE COLD AIR...EXPECT CHILLY CONDITIONS THROUGH THE WEEKEND AND
EARLY NEXT WEEK WITH THE MILDEST LOCATIONS NEAR THE LAKESHORES
THANKS TO THE LAKE INFLUENCE.
KAS
&&
.MARINE.../ISSUED AT 350 PM/
A LOW PRESSURE SYSTEM WILL PASS OVER NORTHERN MICHIGAN INTO THE
EVENING HOURS. ALTHOUGH A FEW HIGHER WIND GUSTS ARE POSSIBLE THIS
EVENING...THE STRONGER WINDS WILL HOLD OFF UNTIL THE SECOND HALF OF
TONIGHT TOWARDS DAYBREAK TOMORROW MORNING AS THE LOW PULLS AWAY AND
THE COLDER AIR FLOODS INTO THE REGION. WITH OVER WATER INSTABILITY
INCREASING...AND 950MB WINDS AROUND 35 KNOTS...GALES APPEAR LIKELY
ON THE NEARSHORE WATERS OF NORTHERN LOWER MICHIGAN. GRADIENT IS A
TAD WEAKER FARTHER NORTH...SO OPTING TO KEEP NEARSHORE AREAS OF
EASTERN UPPER IN SMALL CRAFT ADVISORIES.
WINDS WILL SUBSIDE BY MIDDAY WEDNESDAY...AS HIGH PRESSURE BUILDS
INTO THE REGION. THEN...SOUTHERLY WINDS WILL INCREASE AGAIN...WITH
PERHAPS A PERIOD OF SMALL CRAFT ADVISORIES THURSDAY OR THURSDAY
NIGHT. THE NEXT PERIOD OF SUBSTANTIAL WINDS APPEARS TO ARRIVE
SOMETIME LATE FRIDAY INTO FRIDAY NIGHT AS ANOTHER SURGE OF COLDER
AIR ARRIVES.
KAS
&&
.AVIATION.../ISSUED AT 733 PM/...VALID FOR 00Z TAFS
A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN
MICHIGAN THIS EVENING. STEADY RAIN WILL GIVE WAY TO WRAP AROUND
SHOWERS BEHIND THE SYSTEM. WINDS WILL SHIFT FROM EASTERLY TO
WESTERLY OVER THE NEXT FEW HOURS AND BE GUSTY AT TIMES. CIGS WILL
BE A TOUGH CALL...LIKELY RAISING FROM IFR TO MVRF THEN POSSIBLY
LOWERING BACK TO IFR AGAIN OVERNIGHT. SHOWER ACTIVITY IS THEN
EXPECTED TO TAPER OFF WEDNESDAY MORNING WITH VRF CIGS RETURNING.
WINDS WILL SLOWLY DIMINISH WEDNESDAY AFTERNOON.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL NOON EDT WEDNESDAY FOR LMZ323-342-344>346.
SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR LMZ341.
LH...GALE WARNING UNTIL NOON EDT WEDNESDAY FOR LHZ345-347>349.
SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR LHZ346.
LS...NONE.
&&Hazardous weather outlook, Oct 6, 4:18 PM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 418 PM EDT TUE OCT 6 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 418 PM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH 8PM...ALONG AND SOUTH OF M-72 IN NORTHERN LOWER MICHIGAN. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. GALES ARE EXPECTED OVERNIGHT FOR THE NEARSHORE WATERS OF NORTHWEST LOWER AND NORTHEAST LOWER MICHIGAN. SEE ONGOING WARNING FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALES ARE EXPECTED INTO WEDNESDAY MORNING FOR THE NEARSHORE WATERS OF NORTHWEST LOWER AND NORTHEAST LOWER MICHIGAN. SEE ONGOING WARNING FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUTZ
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.